Derivative with respect to discontinuities in the porosity
Comptes Rendus. Mathématique, Volume 335 (2002) no. 7, pp. 661-666.

We investigate the sensitivity of hydrostatic pressure of flows through porous media with respect to the position of the soil layers. Indeed, these induce discontinuities of the porosity which is a piecewise constant coefficient κ of the partial differential equation satisfied by the pressure u and it leads to the computation of the derivative of u with respect to changes in position of discontinuity surfaces of κ. The analysis relies on a mixed formulation of the problem. Preliminary numerical simulations are given to illustrate the theory. An application to a simple inverse problem is also given.

Nous étudions la dérivabilité de la solution de l'équation de Darcy par rapport à la porosité dans le cas où celle-ci est constante par morceaux. La variable est donc la position de la ligne de discontinuité de la porosité. Nous montrons que la dérivée existe et que pour la calculer le problème doit être posé sous forme variationnelle mixte. La dérivée est solution d'un problème identique avec une masse de Dirac au second membre. Des calculs numériques préliminaires sont donnés pour illustrer le résultat théorique et un problème d'identification de porosité discontinue est résolu par une méthode de gradient.

Received:
Accepted:
Published online:
DOI: 10.1016/S1631-073X(02)02534-7
Bernardi, Christine 1; Pironneau, Olivier 2

1 Laboratoire Jacques-Louis Lions, CNRS, 175, rue du Chevaleret, Paris 75013, France
2 Laboratoire Jacques-Louis Lions, Université Pierre et Marie Curie, 175, rue du Chevaleret, Paris 75013, France
@article{CRMATH_2002__335_7_661_0,
     author = {Bernardi, Christine and Pironneau, Olivier},
     title = {Derivative with respect to discontinuities in the porosity},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {661--666},
     publisher = {Elsevier},
     volume = {335},
     number = {7},
     year = {2002},
     doi = {10.1016/S1631-073X(02)02534-7},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/S1631-073X(02)02534-7/}
}
TY  - JOUR
AU  - Bernardi, Christine
AU  - Pironneau, Olivier
TI  - Derivative with respect to discontinuities in the porosity
JO  - Comptes Rendus. Mathématique
PY  - 2002
SP  - 661
EP  - 666
VL  - 335
IS  - 7
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/S1631-073X(02)02534-7/
DO  - 10.1016/S1631-073X(02)02534-7
LA  - en
ID  - CRMATH_2002__335_7_661_0
ER  - 
%0 Journal Article
%A Bernardi, Christine
%A Pironneau, Olivier
%T Derivative with respect to discontinuities in the porosity
%J Comptes Rendus. Mathématique
%D 2002
%P 661-666
%V 335
%N 7
%I Elsevier
%U http://www.numdam.org/articles/10.1016/S1631-073X(02)02534-7/
%R 10.1016/S1631-073X(02)02534-7
%G en
%F CRMATH_2002__335_7_661_0
Bernardi, Christine; Pironneau, Olivier. Derivative with respect to discontinuities in the porosity. Comptes Rendus. Mathématique, Volume 335 (2002) no. 7, pp. 661-666. doi : 10.1016/S1631-073X(02)02534-7. http://www.numdam.org/articles/10.1016/S1631-073X(02)02534-7/

[1] Y. Achdou, C. Bernardi, F. Coquel, F. Archambeau, B. Gest, Discrétisation par volumes finis des équations de Darcy, Rapport EDF HI-83/00/043/A, 2001

[2] Allaire, G. Shape Optimization by the Homogenization Method, Springer-Verlag, New York, 2001

[3] Azaı̈ez, M.; Bernardi, C.; Grundmann, M. Méthodes spectrales pour les équations du milieu poreux, East-West J. Numer. Anal., Volume 2 (1994), pp. 91-105

[4] C. Bernardi, O. Pironneau, Sensitivity of Darcy's law to discontinuities, Chinese Ann. Math., 2002, submitted

[5] Bruaset, A.M.; Nielsen, B.F. On the stability of pressure and velocity computations for heterogeneous reservoirs, SIAM J. Appl. Math., Volume 56 (1996) no. 4, pp. 991-1007

[6] F. Hecht, freefem++, a general purpose finite element software allowing serval types of finite elements in one program, to appear

[7] Pironneau, O. Optimal Shape Design of Elliptic Systems, Lecture Notes in Comput. Phys., Springer-Verlag, 1983

Cited by Sources: